Alert archive / Missouri / Flash Flood Warnings in 2006

Flash Flood Warning 15, NWS Springfield, MO

May 4, 2006Barry County, Stone County, Taney County, Missouri

NWS Springfield, MO issued this flash flood warning at May 4, 2006, 7:06 AM CDT for Barry County, Stone County, Taney County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2006, 7:06 AM CDT (12:06 UTC)
Expired
May 4, 2006, 1:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Barry County, MO, Stone County, MO, Taney County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 041208
FFWSGF
MOC009-209-213-041800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 AM CDT THU MAY 4 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARRY COUNTY IN SOUTHWEST MISSOURI.
  STONE COUNTY IN SOUTHWEST MISSOURI.
  TANEY COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 100 PM CDT.

* AT 608 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED THAT UP TO THREE INCHES OF RAIN HAVE FALLEN
  OVER NORTHERN BARRY COUNTY SINCE 5 AM...AND UP TO TWO INCHES OF 
  RAIN HAVE FALLEN OVER CENTRAL STONE AND SOUTHERN TANEY COUNTIES. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...BRANSON...CASSVILLE...FORSYTH...KIMBERLING CITY...
  CRANE...EXETER...GALENA...HOLLISTER...INDIAN POINT...MERRIAM
  WOODS...PURDY AND REEDS SPRING.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3682 9275 3650 9280 3650 9403 3690 9402
      3692 9358 3681 9335

$$

TERRY
2 follow-up statements
000 
WGUS73 KSGF 041500
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 AM CDT THU MAY 4 2006

MOC009-209-213-041800-
STONE MO-BARRY MO-TANEY MO-
953 AM CDT THU MAY 4 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BARRY...STONE AND TANEY
COUNTIES UNTIL 100 PM CDT...

AT 952 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF MODERATE TO LOCALLY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED THAT ONE TO TWO INCHES FELL AROUND 
WHEATON...PURDY AND MCDOWELL...AS WELL AS SELIGMAN...SHELL KNOB AND 
BLUE EYE. NO SPECIFIC REPORTS OF FLOODING HAVE BEEN RECEIVED FROM 
THESE COUNTIES...BUT LOCAL STREAMS AND CREEKS ARE PROBABLY BANK FULL 
AND ANY ADDITIONAL RAINFALL WILL LIKELY CAUSE THESE STREAMS AND 
CREEKS TO FLOW OVER THEIR BANKS. THIS WILL ALSO CAUSE LOW WATER 
CROSSINGS TO FLOOD. AN ADDITIONAL ONE HALF INCH OF RAINFALL IS 
POSSIBLE THROUGH NOON AS A SLOW MOVING SYSTEM ACROSS SOUTHWEST 
MISSOURI MOVES EASTWARD ACROSS SOUTHERN MISSOURI THIS MORNING. 

HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN

BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.

LAT...LON 3682 9275 3650 9280 3650 9403 3690 9402
      3692 9358 3681 9335

$$

JLT
000 
WGUS73 KSGF 041751
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT THU MAY 4 2006

MOC009-209-213-041801-
STONE MO-BARRY MO-TANEY MO-
1251 PM CDT THU MAY 4 2006

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BARRY...STONE AND
TANEY COUNTIES HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

JLT

LAT...LON 3682 9275 3650 9280 3650 9403 3690 9402
      3692 9358 3681 9335

$$

JLT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 4, 4:45 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 4, 4:45 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR FLASH FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 AM CDT THU MAY 4 2006

.UPDATE...

LARGE MCS CONGEALING TO OUR WEST CONTAINS EMBEDDED CELLS PRODUCING
RAINFALL RATES OVER 2 INCHES PER HOUR. AS THESE RAINS COMBINE WITH
SATURATED SOILS OVER MUCH OF THE AREA...EXPECT MORE FLASH FLOODING
TO DEVELOP OVER THE REGION. SO HAVE ISSUED A FLASH FLOOD WATCH
THROUGH TODAY FOR ALL COUNTIES EXCEPT THE EXTREME NE TIER.

&&

.DISCUSSION...

A COLD FRONT MOVED THROUGH THE AREA WITH A BANG WEDNESDAY AFTERNOON AND
EVENING WITH SEVERAL CLUSTERS OF SEVERE STORMS THROUGH LATE EVENING.
AT 2 AM...THE COLD FRONT EXTENDED FROM VAN BUREN TO HARRISON TO
TULSA. AREA RADARS SHOWED TWO MAIN CLUSTERS OF STORMS THAT WILL
POTENTIALLY AFFECT THE FORECAST AREA THIS MORNING. THE STRONGEST WAS
LOCATED ALONG THE SURFACE FRONT OVER NORTHEAST OK/NORTHWEST AR...AND
THE OTHER LESS INTENSE BUT PERSISTENT CLUSTER EXTENDED ACROSS
SOUTHEAST AND SOUTH CENTRAL KS NEAR THE 850 MB FRONT.

THROUGH MID MORNING...POPS HAVE BEEN ADJUSTED UPWARD OVER OUR SOUTH
AND WEST COUNTIES TO ACCOUNT FOR THE CLUSTERS TO OUR WEST. COULD SEE
A COUPLE OF STRONG STORMS SNEAK IN FROM NE OK...BUT EXPECT A GENERAL
WEAKENING TREND AS STORMS MOVE AWAY FROM BETTER 850 MB THETAE
AIRMASS.

FOR TODAY...WILL KEEP HIGH POPS GOING OVER THE SOUTHERN 2/3RDS OF
THE FORECAST AREA...TAPERING OFF TO CHANCE POPS OVER CENTRAL MO...AS
A LARGE STORM COMPLEX AHEAD OF A SHORTWAVE OVER NORTHWEST OK THIS
MORNING TRACKS EASTWARD ALONG SURFACE/850 MB FRONT. WILL NEED TO
CONTINUE MONITORING FLOOD POTENTIAL ESPECIALLY OVER SOUTH CENTRAL MO
WHERE LOCALIZED AMOUNTS IN EXCESS OF 4 INCHES FELL YESTERDAY.
PRECIPITABLE WATER VALUES NEAR THE FRONT CONTINUED TO RUN OVER 150%
OF NORMAL ALONG AND SOUTH OF THE FRONT.

TEMPERATURE FORECAST IS A LITTLE MORE STRAIGHTFORWARD TODAY WITH
CLOUD COVER FROM LARGE MCS TO OUR WEST SPREADING OVER THE REGION
THROUGH THE DAY. WILL GO MAINLY 60S FOR AFTERNOON HIGHS...WHICH WILL
LIMIT DIURNAL TEMPERATURE SPREADS TO LESS THAN 10 DEGREES.

FOR TONIGHT THROUGH SATURDAY...HAVE CONTINUED TREND OF DECREASING
POPS THROUGH FRIDAY AS SURFACE HIGH BUILDS INTO THE UPPER MIDWEST.
THERE IS SOME DISAGREEMENT IN QPF FORECASTS BETWEEN THE GFS AND NAM
DURING THIS TIME PERIOD...WITH THE GFS FURTHER NORTH. TYPICAL
CONVECTIVE FEEDBACK CONTINUES TO SHOW UP IN THE GFS ALSO. FOR OUR
AREA THE GFS INITIALIZED A LITTLE BETTER ON PRECIP LOCATION SO WILL
FAVOR ITS OUTPUT. HOWEVER WILL KEEP AMOUNTS LOWER. TEMPERATURES ARE
STILL EXPECTED TO BE ON THE COOL SIDE...WITH 60S FOR HIGHS/40S FOR
LOWS.

UPPER LEVEL ZONAL FLOW CONTINUES INTO EARLY NEXT WEEK WITH ANOTHER
FRONT EXPECTED TO MOVE INTO THE AREA LATE MONDAY INTO TUESDAY.

&&

.AVIATION...

FOR THE 12Z TAFS...PLAN TO ADD PREDOMINANT RAIN WITH TEMPO THUNDER
THROUGH MUCH OF THE DAY...ROUGHLY UNTIL 22Z. SURFACE WINDS WILL
PREVAIL FROM THE NORTHEAST...ALTHOUGH THEY WILL BECOME A LITTLE
CHAOTIC WHEN SHOWERS/STORMS ARE NEAR THE AIRPORT. CEILINGS WERE
DROPPING TO LOW END IFR EARLIER BUT SEEMED TO HAVE LEVELED OUT FROM
HIGH IFR TO LOWER MVFR. WILL BE KEEPING A CLOSE EYE ON TRENDS TO MAKE
LAST MINUTE ADJUSTMENTS BEFORE 12Z ISSUANCE.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...FLASH FLOOD WATCH TODAY ALONG AND SOUTHWEST OF A LINE FROM
NEVADA TO STOCKTON TO EMINENCE.
KS...FLASH FLOOD WATCH TODAY FOR BOURBON...CHEROKEE AND CRAWFORD.

TERRY
Hazardous weather outlook, May 4, 6:03 AM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 AM CDT THU MAY 4 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
603 AM CDT THU MAY 4 2006

...FLASH FLOOD WATCH THROUGH THIS EVENING FOR PORTIONS OF
SOUTHERN MISSOURI...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF
  QUARTERS...WIND GUSTS TO 58 MPH AND TORRENTIAL RAINFALL.

  AREAS AFFECTED AND TIMING:

 LOCATIONS SOUTH OF A LINE FROM JOPLIN TO NIXA TO EMINENCE MAY
 EXPERIENCE SEVERE THUNDERSTORMS PRODUCING HAIL TO THE SIZE OF
 QUARTERS THROUGH 9 PM THIS EVENING.

 LOCATIONS SOUTH OF A LINE FROM PETERSBURG TO URBANA TO VIENNA MAY
 EXPERIENCE HEAVY RAIN THAT MAY CAUSE FLASH FLOODING...ESPECIALLY
 OVER LOW WATER CROSSINGS THROUGH 9 PM THIS EVENING.

  DISCUSSION:

 LARGE THUNDERSTORMS CURRENTLY LOCATED IN NORTHEASTERN OKLAHOMA
 AND NORTHWESTERN OKLAHOMA AND NORTHWESTERN ARKANSAS WILL BEGIN
 MOVING INTO SOUTHERN MISSOURI THIS MORNING AND INTO CENTRAL
 MISSOURI THIS AFTERNOON. TORRENTIAL RAINFALL WILL BE POSSIBLE
 WITH THESE STORMS. RAINFALL AMOUNTS UP TO 3 INCHES ARE EXPECTED
 WITH THESE SLOW MOVING STORMS AS THEY PASS. AS A RESULT...
 LOCALIZED FLOODING OF CREEKS...STREAMS AND LOW LYING AREAS IS
 EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE MONDAY INTO
 TUESDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER EXTREME SOUTHERN
 MISSOURI THIS MORNING AND AFTERNOON.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Special weather statement, May 4, 3:22 AM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 AM CDT THU MAY 4 2006

MOZ101-102-040915-
BARRY-MCDONALD-
322 AM CDT THU MAY 4 2006

...SIGNIFICANT WEATHER ALERT FOR BARRY AND MCDONALD COUNTIES UNTIL
415 AM CDT...

AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PINEVILLE...AND MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

GCC
Special weather statement, May 4, 4:07 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 AM CDT THU MAY 4 2006

MOZ102-041000-
BARRY-
407 AM CDT THU MAY 4 2006

...SIGNIFICANT WEATHER ALERT FOR BARRY COUNTY UNTIL 500 AM CDT...

AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHEATON...OR 10 MILES NORTHWEST OF
CASSVILLE...AND MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

GCC
Special weather statement, May 4, 5:04 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 AM CDT THU MAY 4 2006

MOZ103-104-041100-
STONE-TANEY-
504 AM CDT THU MAY 4 2006

...SIGNIFICANT WEATHER ALERT FOR STONE AND TANEY COUNTIES UNTIL 600
AM CDT...

AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
CRANE TO 6 MILES NORTHEAST OF OAK GROVE...OR ALONG A LINE EXTENDING
FROM 9 MILES SOUTH OF AURORA TO 8 MILES SOUTH OF KIMBERLING CITY...
AND MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

GCC
Local storm report, May 4, 6:28 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
628 AM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     HAIL             FRISTOE                 38.12N 93.28W
05/03/2006  E0.88 INCH       BENTON             MO   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED ALONG HIGHWAY 65

0855 AM     LIGHTNING        VERSAILLES              38.43N 92.84W
05/03/2006                   MORGAN             MO   LAW ENFORCEMENT

            MORGAN COUNTY OFFICIALS REPORT THAT LIGHTNING STRUCK THE
            CENTURY 21 PLAZA AND IT IS ON FIRE. PLAZA IS LOCATED 110
            NORTH HWY 5 JUST OFF OF HIGHWAY 4.

0905 AM     HAIL             SUNRISE BEACH           38.18N 92.78W
05/03/2006  E0.75 INCH       CAMDEN             MO   LAW ENFORCEMENT

0910 AM     HAIL             VILLAGE OF FOUR SEASONS 38.20N 92.72W
05/03/2006  E0.88 INCH       CAMDEN             MO   LAW ENFORCEMENT

0958 AM     HAIL             ELDON                   38.35N 92.58W
05/03/2006  E0.88 INCH       MILLER             MO   POST OFFICE

            PENNY TO NICKEL SIZE HAIL

1228 PM     HAIL             6 S SALEM               37.56N 91.54W
05/03/2006  E0.88 INCH       DENT               MO   PUBLIC

1233 PM     HAIL             6 S SALEM               37.56N 91.54W
05/03/2006  E1.25 INCH       DENT               MO   PUBLIC

            HALF DOLLAR AND QUARTER SIZE HAIL

1240 PM     HAIL             DARIEN                  37.52N 91.59W
05/03/2006  E1.75 INCH       DENT               MO   PUBLIC

            GOLF BALL SIZE HAIL AND DAMAGE TO VEHICLES FROM HAIL

1251 PM     HAIL             WEST PLAINS             36.73N 91.85W
05/03/2006  E1.00 INCH       HOWELL             MO   POST OFFICE

            QUARTER SIZE HAIL

1253 PM     HAIL             WEST PLAINS             36.73N 91.85W
05/03/2006  E1.00 INCH       HOWELL             MO   LAW ENFORCEMENT

0113 PM     HAIL             AKERS                   37.38N 91.55W
05/03/2006  E1.00 INCH       SHANNON            MO   PUBLIC

0146 PM     HAIL             BUFFALO                 37.64N 93.09W
05/03/2006  E1.00 INCH       DALLAS             MO   EMERGENCY MNGR

0150 PM     HAIL             3 S BUFFALO             37.60N 93.09W
05/03/2006  E1.50 INCH       DALLAS             MO   PUBLIC

0205 PM     HAIL             SUMMERSVILLE            37.18N 91.66W
05/03/2006  E1.50 INCH       SHANNON            MO   LAW ENFORCEMENT

0210 PM     HAIL             RIVERTON                37.07N 94.70W
05/03/2006  E1.75 INCH       CHEROKEE           KS   BROADCAST MEDIA

0227 PM     HAIL             MOUNTAIN VIEW           37.00N 91.70W
05/03/2006  E0.88 INCH       HOWELL             MO   BROADCAST MEDIA

0227 PM     HAIL             MOUNTAIN VIEW           37.00N 91.70W
05/03/2006  E0.88 INCH       HOWELL             MO   AMATEUR RADIO

0227 PM     HAIL             MOUNTAIN VIEW           37.00N 91.70W
05/03/2006  E0.88 INCH       HOWELL             MO   BROADCAST MEDIA

0245 PM     FLASH FLOOD      MOUNTAIN VIEW           37.00N 91.70W
05/03/2006                   HOWELL             MO   EMERGENCY MNGR

            30 TO 35 BUILDINGS IN THE DOWNTOWN AREA FLOODED. REPORTED
            BY MOUNTAIN VIEW EMERGENCY MANAGEMENT.

0312 PM     HAIL             REDFIELD                37.84N 94.88W
05/03/2006  E0.88 INCH       BOURBON            KS   LAW ENFORCEMENT

0315 PM     HAIL             GAINESVILLE             36.60N 92.43W
05/03/2006  E0.75 INCH       OZARK              MO   POST OFFICE

0325 PM     HAIL             3 SE REDFIELD           37.81N 94.84W
05/03/2006  E1.00 INCH       BOURBON            KS   LAW ENFORCEMENT

0335 PM     HAIL             3 SSE FORT SCOTT        37.80N 94.69W
05/03/2006  E1.75 INCH       BOURBON            KS   LAW ENFORCEMENT

0345 PM     HAIL             4 SW DEERFIELD          37.80N 94.56W
05/03/2006  E1.00 INCH       VERNON             MO   LAW ENFORCEMENT

0416 PM     HAIL             2 S DEERFIELD           37.81N 94.51W
05/03/2006  E1.00 INCH       VERNON             MO   LAW ENFORCEMENT

0422 PM     HAIL             1 S ROBY                37.50N 92.14W
05/03/2006  E1.50 INCH       TEXAS              MO   LAW ENFORCEMENT

            PUBLIC REPORTED TO LAW ENFORCEMENT

0617 PM     HAIL             PAWNEE STATION          37.70N 94.79W
05/03/2006  E1.75 INCH       BOURBON            KS   LAW ENFORCEMENT

0622 PM     TORNADO          2 W FARLINGTON          37.62N 94.86W
05/03/2006                   CRAWFORD           KS   TRAINED SPOTTER

            TRAINED SPOTTER OBSERVED TWO BRIEF TOUCHDOWNS JUST WEST
            OF FARLINGTON THE FUNNEL IS STILL VISIBLE.

0635 PM     TSTM WND GST     1 N LIBERAL             37.57N 94.52W
05/03/2006  E0.00 MPH        BARTON             MO   EMERGENCY MNGR

            ESTIMATED WINDS IN EXCESS OF 60 MPH

0635 PM     FUNNEL CLOUD     2 S LIBERAL             37.53N 94.52W
05/03/2006                   BARTON             MO   EMERGENCY MNGR

            EMERGENCEY MANAGER OBSERVED FUNNEL CLOUD 2 MILES SOUTH OF
            LIBERAL

0655 PM     HAIL             2 S NEVADA              37.81N 94.35W
05/03/2006  E0.88 INCH       VERNON             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED NICKEL HAIL FROM NEVADA TO
            VERNON COUNTY LINE

0655 PM     FUNNEL CLOUD     3 W IRWIN               37.59N 94.34W
05/03/2006                   BARTON             MO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED FUNNEL CLOUD

0706 PM     HAIL             7 N LAMAR               37.60N 94.28W
05/03/2006  E1.75 INCH       BARTON             MO   TRAINED SPOTTER

            GOLF BALL HAIL REPORTED ON HIGHWAY 71

0706 PM     TORNADO          2 W IRWIN               37.59N 94.32W
05/03/2006                   BARTON             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TORNADO ON GROUND

0730 PM     FLOOD            3 SE ALLEY SPRING       37.11N 91.41W
05/03/2006                   SHANNON            MO   LAW ENFORCEMENT

            HIGHWAY E FLOODED

0733 PM     HAIL             WILLARD                 37.31N 93.43W
05/03/2006  E1.00 INCH       GREENE             MO   BROADCAST MEDIA

0733 PM     HAIL             GREENFIELD              37.42N 93.84W
05/03/2006  E1.00 INCH       DADE               MO   LAW ENFORCEMENT

            DADE COUNTY 911 REPORTED QUARTER HAIL IN TOWN

0747 PM     TSTM WND DMG     EVERTON                 37.34N 93.70W
05/03/2006                   DADE               MO   AMATEUR RADIO

            SEVERAL TREES DOWNED.

0756 PM     TSTM WND DMG     WALNUT GROVE            37.41N 93.55W
05/03/2006                   GREENE             MO   EMERGENCY MNGR

            TIN ROOF ON HOUSE BLOWN OFF

0805 PM     TSTM WND DMG     ASH GROVE               37.32N 93.58W
05/03/2006                   GREENE             MO   NWS EMPLOYEE

            TREES AND POWER POLES SNAPPED IN ASH GROVE

0806 PM     TSTM WND DMG     2 N ASH GROVE           37.34N 93.58W
05/03/2006                   GREENE             MO   AMATEUR RADIO

            SEVERAL TREES DOWN...SOME AS LARGE AS TWO FEET IN
            DIAMETER.

0818 PM     HAIL             2 S WILLARD             37.28N 93.43W
05/03/2006  E1.00 INCH       GREENE             MO   AMATEUR RADIO

0820 PM     TSTM WND GST     SPRINGFIELD             37.20N 93.29W
05/03/2006  M52.00 MPH       GREENE             MO   NWS EMPLOYEE

            52 MPH WIND GUST MEASURED AT THE NATIONAL WEATHER SERVICE
            FROM RSOIS EQUIPMENT.

0833 PM     TSTM WND GST     1 S SPRINGFIELD         37.18N 93.29W
05/03/2006  E0.00 MPH        GREENE             MO   AMATEUR RADIO

            62 MPH WIND MEASURED IN SOUTH SPRINGFIELD

0833 PM     TSTM WND DMG     SPRINGFIELD             37.20N 93.29W
05/03/2006                   GREENE             MO   NWS EMPLOYEE

            TREES DOWN ON ELM BETWEEN NATIONAL AND GLENSTONE

0839 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
05/03/2006                   GREENE             MO   LAW ENFORCEMENT

            WATER OVER ROAD AT 2500 BLOCK OF WEST COLLEGE

0839 PM     TSTM WND DMG     4 N OZARK               37.08N 93.21W
05/03/2006                   CHRISTIAN          MO   AMATEUR RADIO

            POWER TRANSFORMERS FLASHING NEAR THE GREENE CHRISTIAN
            COUNTY BORDER NEAR THE INTERSECTION HIGHWAYS 65 AND CC.

0839 PM     TSTM WND GST     5 S NORTHVIEW           37.21N 93.00W
05/03/2006  M64.00 MPH       WEBSTER            MO   AMATEUR RADIO

            64 MPH WIND GUST MEASURED BY HAM RADIO OPERATOR BETWEEN
            NORTHVIEW AND FORDLAND.

0853 PM     TSTM WND DMG     OZARK                   37.02N 93.21W
05/03/2006                   CHRISTIAN          MO   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN IN OZARK

0900 PM     TSTM WND DMG     GROVESPRING             37.40N 92.61W
05/03/2006                   WRIGHT             MO   LAW ENFORCEMENT

            TREES DOWN

0910 PM     TSTM WND GST     MANSFIELD               37.11N 92.58W
05/03/2006  E0.00 MPH        WRIGHT             MO   LAW ENFORCEMENT

            ESTIMATED 60 TO 70 MPH WIND

0910 PM     FLASH FLOOD      2 E GREENFIELD          37.42N 93.80W
05/03/2006                   DADE               MO   LAW ENFORCEMENT

            LOW WATER CROSSING FLOODED

0910 PM     TSTM WND DMG     5 N AVA                 37.02N 92.66W
05/03/2006                   DOUGLAS            MO   LAW ENFORCEMENT

            POWER LINES DOWN

0914 PM     TSTM WND GST     1 W MANSFIELD           37.11N 92.60W
05/03/2006  E0.00 MPH        WRIGHT             MO   LAW ENFORCEMENT

            ESTIMATED 60 MPH WINDS

0945 PM     TSTM WND DMG     15 SE GENTRYVILLE       36.71N 92.17W
05/03/2006                   OZARK              MO   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 14

1016 PM     HAIL             15 W SALEM              37.65N 91.81W
05/03/2006  E0.75 INCH       DENT               MO   AMATEUR RADIO

1140 PM     FLASH FLOOD      3 SSE HARTVILLE         37.21N 92.49W
05/03/2006                   WRIGHT             MO   LAW ENFORCEMENT

            HIGHWAY V HAS WATER OVER ROAD IN SEVERAL SPOTS

&&

GCLAYCOM
Local storm report, May 4, 6:57 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 AM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLOOD            JOPLIN                  37.08N 94.51W
05/04/2006                   JASPER             MO   TRAINED SPOTTER

            NUMEROUS STREETS/INTERSECTIONS IMPASSABLE THROUGHOUT
            JOPLIN...INCLUDING THE INTERSECTION OF 7TH AND MAYES
            LANE.

&&

SCHULTZ

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:12 PM CDTTornado WarningSGFBarton, Dade63 min
May 3, 7:44 PM CDTTornado WarningSGFGreene, Polk61 min
May 3, 7:57 PM CDTFlash Flood WarningSGFWright6 hr
May 3, 8:06 PM CDTSevere Thunderstorm WarningSGFLawrence39 min
May 3, 8:12 PM CDTFlash Flood WarningSGFDade6 hr
May 3, 8:28 PM CDTSevere Thunderstorm WarningSGFChristian47 min
May 3, 8:29 PM CDTFlash Flood WarningSGFGreene6 hr
May 3, 8:38 PM CDTSevere Thunderstorm WarningSGFWebster45 min
May 3, 8:54 PM CDTSevere Thunderstorm WarningSGFDouglas51 min
May 3, 8:59 PM CDTSevere Thunderstorm WarningSGFWright46 min
May 3, 9:17 PM CDTSevere Thunderstorm WarningSGFTexas47 min
May 3, 9:33 PM CDTSevere Thunderstorm WarningSGFHowell57 min
May 3, 10:30 PM CDTSevere Thunderstorm WarningSGFOregon45 min
May 4, 4:03 AM CDTFlash Flood WatchSGFBarry, Barton, Cedar, Christian, Dade, Dallas and 18 more11 hr
May 4, 6:57 AM CDTFlash Flood WarningSGFBarton, Jasper, McDonald, Newton6 hr

Nearby

Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.